Couldn't find what you looking for?

TRY OUR SEARCH!

What do other bipolar people have to say about lamotrigine? I have been taking forever to decide whether or not to go on medication for bipolar depression. I keep thinking I can do it on my own but it isn't working so far so I am thinking about drugs again. My doctor gave me a prescription for lamotrigine but I am not taking it yet. I am scared of the side effects. Did you have any side effects with lamotrigine?

Loading...

That is the thing with bipolar - one moment you will feel great and euphoric and think you can handle the whole world on your own, until you fall again. Being bipolar myself, I am convinced that you will need medication to improve your quality of life. I have not personally taken lamotrigine, and I can't tell you what the side effects would be. Most bipolar medications do have SOME side effects for every patient. You need to get used to the medication for a while.
Reply

Loading...

Hi Kurt,

I am not bipolar. I do have major depression. Lamictal is the brand name and lamotrigine is the generic; it started out being a medication for epilepsy, then for people who are Bipolar.Then for major depression. A friend and I were talking about depression and medication side effects and/or how one day your meds just stop working. She is not Bipolar either, but she told me that THIS MED HAS NO SIDE EFFECTS. I have done med trials with about every antidepressant and side effects were intolerable. Sexual side effects using SSRI's was one of the worst for me.

When you start Lamictal you have to titrate your dose up very slowly because the only scary thing is you can get a dangerous rash on your neck/chest only in the first few weeks. If that doesn't happen it never will. It only happens to probably less than 2-3% of people who take it. Go to the hospital if you notice any rash. That's why you have to increase dose so slowly.

I am :-D  to say nothing bad happened to me or my friend. I have absolutely NO SIDE EFFECTS. I have taken it for several years and it works amazingly well. I have never seen things so clearly in my life and my brain works again. I am so thankful for this medication. The generic is much cheaper. Works just as well.

FOLLOW YOUR DOCS ORDERS; if you get the very RARE rash and get treatment ASAP, you will be okay again.

NEVER GIVE UP AND KEEP MOVING FORWARD!

Sarah

Reply

Loading...

im taking in lamictal lamotrigine.. i have GAD and it is the medicine that actually made me at ease.. the first week shows alil trembling and change in energy.. but thats only because your system needs to get used to it.. no side effects.. if you wna be sure.. google it:).. there are alot of sites that explains the medicine well:)..
Reply

Loading...